MAUDE Adverse Event Report: SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE

SOPHYSA POLARIS; POLARIS ADJUSTABLE VALVE
Model Number SPVB
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
A (b)(6) patient presented shunt failure symptoms.The valve was adjusted on high pressure and the flow was excellent.The symptoms improved but recurred.The valve turned down from the original setting of 110 to 70.The valve was adjusted on high pressure and the proximal flow was good but an x-ray examination confirmed that the valve was set at 70.Patient was taken to the operating room.The valve was disconnected from the catheters and it showed a good proximal and distal flow.
 
Additional Manufacturer Narrative
The valve was analyzed and found compliant.We could not recreate the issue faced by the user.Upon return, the valve was adjusted on its second operating pressure.The user states that he tried to adjust it on the third position.X ray examination confirmed that the valve was adjusted on the second position, but no x-ray images were sent to confirm adjustment on the third position.Therefore, in the absence of x-ray image, we cannot be certain that the valve pressure was actually well-adjusted in the first place.It is very likely that the pressure remained on its initial setting all along and that the issue encountered by the user was in fact due to adjustment difficulties.The latter is well-known in the lifecycle of such products.The instruction for use delivered with each valve provides many details regarding the potential cases of adjustment difficulties and the suggested measures to prevent it.
 
Event or Problem Description
A (b)(6) patient presented shunt failure symptoms.The valve was adjusted on high pressure and the flow was excellent.The symptoms improved but recurred.The user believes that valve turned down from the original setting to a lower setting.The valve was adjusted on high pressure and the proximal flow was good but an x-ray examination confirmed that the valve was set at a lower position.Patient was taken to the operating room.The valve was disconnected from the catheters and it showed a good proximal and distal flow.

Brand Name
POLARIS
Common Device Name
POLARIS ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
MDR Report Key6131919
Report Number3001587388-2016-16467
Device Sequence Number784266
Product Code JXG
UDI-Device Identifier03760124131321
UDI-Public3760124131321
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 01/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/01/2019
Device Model NumberSPVB
Device Catalogue NumberSPVB
Device Lot NumberB0077
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/29/2016
Supplement Report FDA Received Date01/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 MO